MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARTERIAL LINE CATHETERIZATION ACCESS TRAY; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARTERIAL LINE CATHETERIZATION ACCESS TRAY; WIRE, GUIDE, CATHETER
Catalog Number UM-04018
Medical Device Problem Codes Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The report of a separated guide wire was confirmed through complaint investigation.Visual and dimensional analysis revealed that a section of the core wire (includes j-bend) was severed and not returned for analysis.In addition to this, the introducer needle involved with this complaint was not returned.A device history record review was performed with no relevant findings.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Regardless of these circumstances, without the entire guide wire or the introducer needle returned for analysis, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: inserting arterial line could not pass guidewire met resistance pulled guidewire back, it came back and then stopped removed needle guidewire pulled back but in thin strand without tip intact no j point seen.The reported defect was detected during use on patient.The patient condition was reported as "fine".No patient injury/consequence or medical intervention reported.Additional information was requested from the account.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one defective guide wire and the kit lidstock for analysis.The introducer needle involved with this complaint was not returned.No obvious signs of use were observed.Visual examination revealed the guide wire is unraveled.Two major kinks were also noted along the body.Further analysis revealed that the bending/curvature from the distal j-bend is not visible on the returned sample.After failing dimensional analysis, it was concluded that the distal portion of the core wire (includes j-bend) was severed and not returned.Microscopic examination confirmed the separation and revealed that the proximal weld was full and spherical.A complete visual analysis could not be performed on the introducer needle or the severed portion of the guide wire as they were not returned.The kinking on the guide wire measured 36mm and 422mm from the proximal weld.The guide wire length from the proximal weld to the point of separation on the core wire measured 16 15/16, which is not within the specification limits of 17 11/16"-18 1/16" per the guide wire product drawing.The guide wire outer diameter measured 0.0245", which is within the specification limits of 0.024"-0.025" per the guide wire product drawing.The discrepancy with the guide wire length indicates that 3/4"-1 1/8" of the core wire (includes distal j-bend) was severed and no returned for analysis.Functional analysis could not be performed due to the damage on the returned guide wire.Likewise, the actual needle involved with the complaint was not returned.A manual tug test confirmed that the proximal weld was secure and intact.A device history record review was performed with no relevant findings.The ifu provided with the kit informs the user, "to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel".The report of a separated guide wire was confirmed through complaint investigation.Visual and dimensional analysis revealed that a section of the core wire (includes j-bend) was severed and not returned for analysis.In addition to this, the introducer needle involved with this complaint was not returned.A device history record review was performed with no relevant findings.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 1.1 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Regardless of these circumstances, without the entire guide wire or the introducer needle returned for analysis, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARTERIAL LINE CATHETERIZATION ACCESS TRAY
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18767140
Report Number9680794-2024-00133
Device Sequence Number20782431
Product Code DQX
UDI-Device Identifier10801902118889
UDI-Public10801902118889
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue NumberUM-04018
Device Lot Number33F23H0830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown